MAUDE Adverse Event Report: SORIN GROUP ITALIA INSPIRE OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA INSPIRE OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number INSPIRE 8F M N/S
Medical Device Problem Code Unexpected Therapeutic Results (1631)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Sorin group italia received a report of inspire 8f oxygenator performance problems, upon initiation of by-pass.In details, values of partial pressure of oxygen (po2) was 47 mmhg with fi02 of 100% and gas sweep of 2.5l/min.A second oxygenator was placed in tandem with the involved one without the need to remove the patient from by-pass.Anesthetist supported the patient with additional fi02 and ventilation support.After the second oxygenator was placed, patient p02 was measured and it was 583 mmhg.There was no patient injury.Based on medical assessment, the use of two oxygenators in tandem has been considered an additional intervention to preclude serious injury.
 
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.D.4.The inspire 8f m hollow fiber oxygenator is a non-sterile device assembled into a sterile convenience pack that is distributed in the usa.The expiration date refers to the sterile finished product into which the oxygenator was assembled.The unique identifier (udi) number of the sterile convenience pack is (b)(4).G.5.The involved inspire 8f m hollow fiber oxygenator is a non-sterile component assembled into a convenience pack that is distributed in the usa.The standalone oxygenator (catalogue number 050703) is also registered in the usa (510(k) number: k180448).H.4.The device manufacturing date refers to manufacture date of the sterile, finished convenience pack into which the oxygenator was assembled.H11: through follow-up communications, livanova learned that several arterial blood gas measurements were recorded during usage of involved oxygenator: first measurement showing a po2 of 44mmhg at 80% fio2 and a sweep of 2.5; second measurement showing a po2 of 44mmhg at 100% fio2; third measurement showing a po2 of 54mmhg when the gas line was connected to an o2 tank.After the addition of the second oxygenator in tandem, po2 level reached 583mmhg; during this period, the patient was maintained at a blood flow index between 2.1 and 2.4, with no high arterial line pressure observed.The new oxygenator was connected to the o2 tank for the procedure while the original defective oxygenator was kept in line to supply isoflurane to the patient, with anesthetist continuously monitoring isoflurane levels.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.

Brand Name
INSPIRE OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA
via statale 12 nord, 86
mirandola (mo) 41037
IT  41037
Manufacturer (Section G)
SORIN GROUP ITALIA
via statale 12 nord, 86
mirandola (mo) 41037
IT   41037
Manufacturer Contact
annarita di lascio
14401 w. 65th way
arvada, CO 80004
MDR Report Key25481877
Report Number9680841-2026-900021
Device Sequence Number13342879
Product Code DTZ
UDI-Device Identifier00803622150098
UDI-Public(01)00803622150098(17)280213(11)260213(240)044027002(10)2604400014
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberINSPIRE 8F M N/S
Device Catalogue Number03705 (INTO 044027002)
Device Lot Number2601170005 (INTO 2604400014)
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2026
Initial Report FDA Received Date06/12/2026
Date Device Manufactured02/13/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown